Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have been on nexium Hp. Getting chest pain and flu. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I have been on nexium Hp7 I took the treatment Mon Tues wed Thurs & Friday (morning only) I started to get a flu by Wednesday I couldn't handle it so, I stopped taking the treatment Friday morning was the last lot i took the sickness was nearly gone by Friday night it is now Saturday arvo I have chest pain not great but the muscle across my chest is tight difficult to breath what should i do will it stop!
Posted Thu, 7 Mar 2013 in Medicines and Side Effects
Answered by Dr. Prasad 1 hour later

I went through the details submitted with diligence. The following are my comments:

1. You were on triple regimen therapy (Nexium HP7) for “Helicobacter pylori” treatment. You would know that Nexium HP7 contains three ingredients - a proton pump inhibitor and two antibiotics. Most individuals tolerate all three ingredients very well. A few have reported mild side effects such as allergy, nausea, loose stools, dizziness and headache.

Flu, which is characterized by fever, headache, generalized weakness / body aches and sometime upper respiratory tract symptoms are not associated with Nexium HP7.

2. Chest pain is probably an association of flu infection. Heartburns associated with Helicobacter pylori may also cause similar discomfort.

3. Presuming the pain is not that intense as to limit you from typing on your computer and you do not have associated complaints such as sweating, radiating pain and dizziness, it is unlikely to be a serious pathology.

4. I would suggest you to drink a warm glass of water; take panadol tablets stat and rest for a while. If pain progress to become more intense, it would be worthwhile to visit the nearest emergency centre. EKG and vital sign monitoring is entailed.

5. Finally, I do not consider Nexium HP7 to be the cause of your symptoms. Therefore, I suggest you to go back to your treating doctor and consider restarting triple regimen therapy once current flu symptoms resolve. You may need to continue Panadol thrice a day, take plenty of fluids and rest adequately for faster flu recovery.

Hope this answers your query. Let me know if you need clarifications.

Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor